Washington, 2005High Wind in Washington, November 3, 2005
November 3, 2005 · NWS PQR · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 3, 3:06 AM PST, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 3, 3:06 AM PST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
306 AM PST THU NOV 03 2005
.SYNOPSIS...A SERIES OF PACIFIC STORM SYSTEMS WILL MOVE THROUGH THE
PACIFIC NW THROUGH THE END OF THE WEEK AND THE WEEKEND.
&&
.SHORT TERM...RADAR SHOWS LIGHT RAIN GRADUALLY FILLING IN OVER THE
AREA EARLY THIS MORNING. A WARM FRONT THIS MORNING...FOLLOWED CLOSELY
BY A COLD FRONT LATER TODAY TO PUSH THROUGH...AND GFS HAS BEEN PRETTY
CONSISTENT WITH THIS AND WILL BE FOLLOWED. SOUTHERLY GRADIENTS AHEAD
OF THE COLD FRONT TODAY WILL BE BEST ALONG THE OREGON COAST...SO WILL
CONTINUE WITH HIGH WIND WARNING THERE. SATELLITE DERIVED PRECIPITABLE
WATER VALUES A LITTLE SHY OF AN INCH...INDICATING GOOD MOISTURE
AVAILABLE WITH THIS SYSTEM...SO CATEGORICAL POPS TODAY LOOK IN LINE.
SNOW LEVELS WILL LIKELY BE THE LIMITING FACTOR FOR HITTING HEAVY SNOW
CRITERIA IN THE CASCADES...AND GIVEN LATEST MODEL RUNS HAVE DECIDED
TO GO WITH A WINTER STORM WARNING FOR THE N OREGON AND S WA CASCADES
FOR THIS AFTERNOON AND EVENING AS SNOW LEVELS APPEAR TO RISE TO ONLY
ABOUT 5K FT THERE...A LITTLE HIGHER IN THE LANE COUNTY CASCADES. WILL
LIMIT SNOW ADVISORY IN LANE COUNTY TO AFTER THE FRONT THIS EVENING AS
TEMPS AHEAD OF THE FRONT SHOULD RISE ABOUT FREEZING AT PASSES.
GFS HAS ALSO BEEN CONSISTENT IN HANDLING NEXT SYSTEM ON FRI. THIS
SYSTEM APPEAR TO BE A LITTLE WEAKER ON WINDS AND MOISTURE...ALTHOUGH
OROGRAPHICS STILL LOOK DECENT FOR SNOW IN THE CASCADES. AT THIS POINT
IT APPEARS THAT ADVISORY LEVEL AMOUNTS ARE THE BEST GUESS FOR SNOW IN
THE CASCADES...SO WILL HOLD OFF ON ANY HEADLINES THERE FOR NOW.
FINALLY...ON SAT MODELS HAVING A DIFFICULT TIME IN COMING TO A
SOLUTION AS THEY ARE APT TO WHEN TROPICAL SYSTEMS BECOME INVOLVED.
BOTTOM LINE WITH MOST MODELS THOUGH APPEARS TO BE A LOT OF MOISTURE
WILL BE PULLED OUT OF THE TROPICS TO GIVE SOMEONE IN THE PACIFIC NW A
LOT OF RAIN. WILL INDICATE SOME WINDY CONDITIONS IN DEFERENCE TO THE
INTENSE LOW DEPICTED BY THE GFS...BUT BELIEVE THE BIGGER THREAT IS
FOR FLOODING. WILL UPDATE THE ESF PRODUCT TO HIGHLIGHT THE POTENTIAL
FOR SAT BETTER.
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
LOOKS LIKE A SOGGY WEEKEND AND A FAIRLY ACTIVE PATTERN
THROUGH THE MIDDLE OF NEXT WEEK. MEDIUM RANGE MODELS START TO DIVERGE
SUN. GFS AND NOGAPS MAINTAIN STRONG WEST FLOW WITH THE MAIN JET AXIS
DIRECTED ALONG 40-45 NORTH LATITUDE. HOWEVER...THE ECMWF AND CANADIAN
ARE TRENDING TOWARD A MORE AMPLIFIED SOLUTION WITH HIGHER 500 MB
HEIGHTS OVER THE PAC NW SUN AND MON. IF CORRECT...NOT ENOUGH RIDGING
TO SHUNT MOISTURE OUT OF THE FORECAST AREA. GENERAL CONSENSUS IS TO
FAVOR THE ECMWF FOR NOW. BIGGER MODEL DIFFERENCES CROP UP AT THE END
OF THE EXTENDED PERIOD. ECMWF WANTS TO HAVE TWO SEPARATE FLOW REGIMES
CONSOLIDATING OVER THE PAC NW. THE GFS SHOWS A FULL-LATITUDE TROUGH
WITH MUCH COLDER AIR OVER THE REGION. HPC SEEMS TO FAVOR HIGHER
HEIGHTS AND FLATTER RIDGING ON DAY 7 COMPARED TO THE OPERATIONAL GFS.
DUE TO SUCH MODEL DISPARITY FORECAST CONFIDENCE BEYOND DAY 5 IS
OBVIOUSLY LOW. WEISHAAR
&&
.AVIATION...A STRONG FRONT WILL MOVE THROUGH THE AREA TODAY.
CEILING WITH BECOME MVFR ALONG THE COAST IN THE NEXT FEW HOURS WITH
AREAS OF IFR CEILINGS AND VISIBILITIES IN HEAVIER RAIN LATER THIS
MORNING. AREAS STRONG WINDS WILL DEVELOP ALONG THE COAST. THE FRONT
WILL PUSH ASHORE AROUND MIDDAY AND MOVES ACROSS THE INLAND AREAS
THIS AFTERNOON VFR CONDITIONS THIS MORNING WITH BECOME MVFR IN
HEAVIER RAIN THIS AFTERNOON. SOME AREAS OF IFR CONDITIONS WILL OCCUR
NEAR THE CASCADES THIS AFTERNOON.
&&
.PRELIMINARY POINT POPS
AST +8+78 PDX +8+78 SLE +8+78 EUG +8978
&&
.PQR WATCHES/WARNINGS/ADVISORIES
.OR/WA...HIGH WIND WARNING THROUGH NOON ALONG THE OREGON COAST FROM
GARIBALDI TO FLORENCE.
GALE WARNING THROUGH THIS MORNING CAPE SHOALWATER TO
FLORENCE.
TIDAL OVERFLOW ADVISORY S WA COAST 11 AM TO 4 PM TODAY.
WINTER STORM WARNING LATE MORNING THROUGH THIS EVENING
FOR THE N OREGON AND S WA CASCADES.
SNOW ADVISORY THIS EVENING LANE COUNTY CASCADES.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 2, 5:55 AM PST, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
555 AM PST WED NOV 2 2005
PZZ250-255-270-275-031400-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
555 AM PST WED NOV 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS ARE EXPECTED LATE TONIGHT. REFER TO THE COASTAL
WATERS FORECAST (PDXCWFPQR) FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
GALE FORCE WINDS ARE EXPECTED THURSDAY MORNING. REFER TO THE
COASTAL WATERS FORECAST (PDXCWFPQR) FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
ORZ003>010-012-WAZ020-022-023-039-040-031400-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
555 AM PST WED NOV 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT NEEDED TODAY.
ORZ001-002-PZZ210-WAZ021-031400-
NORTH OREGON COAST-CENTRAL OREGON COAST-COLUMBIA RIVER BAR-
SOUTH WASHINGTON COAST-
555 AM PST WED NOV 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
HIGH WINDS ARE POSSIBLE LATE TONIGHT. REFER TO THE LATEST
WATCH/WARNING (PDXNPWPQR) FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HIGH WINDS ARE POSSIBLE THURSDAY. REFER TO THE LATEST WATCH/WARNING
(PDXNPWPQR) FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF HIGH WINDS ARE ENCOURAGED.
ORZ011-013-WAZ019-031400-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
555 AM PST WED NOV 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAVY SNOW IS POSSIBLE THURSDAY THROUGH FRIDAY. REFER TO THE
LATEST STATEMENT (PDXSPSPQR) FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT NEEDED TODAY.
High Wind, W Pacific
- When
- November 3, 5:00 AM PST to 12:00 PM PST
- Where
- W Pacific forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
A strong Pacific storm caused sustained winds near the Columbia River of 45 mph with gusts to 60 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Colorado, November 3, 2005$200,000 · 74 kt wind · 9 events
- Wildfire in Oklahoma, November 3, 2005$250,000 · 1 event
- High Wind in Oregon, November 3, 200598 kt wind · 10 events
- High Wind in Oregon, November 3, 200555 kt wind · 2 events
- Winter Storm in California, November 3 to 4, 20052 events
- High Wind in Colorado, November 3, 200561 kt wind · 2 events
- Strong Wind in Massachusetts, November 3, 2005$10,000 · 2 events
- Heavy Snow in Idaho, November 3 to 4, 20052 events
- High Wind in New York, November 3, 2005$4,000 · 50 kt wind · 1 event
- High Wind in Oregon, November 3, 200552 kt wind · 1 event
- Strong Wind in Oregon, November 3, 2005$100 · 1 event
- Heavy Snow in Washington, November 3 to 4, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480022.